MAUDE Adverse Event Report: US SURGICAL PUERTO RICO PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111983
Medical Device Problem Codes Entrapment of Device (1212); Failure to Form Staple (2579)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter; during an esophagectomy procedure, after the doctor fired the device to anastomose the esophagus and gastric tube, the doctor remove the device from the tissue much difficulty.He found one hole near the part of anastomosis.The doctor sutured to complete the surgery.There was no issue with the patient after the case.There was no patient injury, medical intervention, or extension of surgical time by 30min or more.Current patient status is stable.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.A microscope examination of the device displayed nicks on the knife blade and cross cutting staple line marks were observed along the cutline impression in the cutting ring.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed knife blade damage may occur if the instrument is applied over an obstruction.The information booklet cautions the user to make certain the section of the tissue to be stapled is free from any metal clips or similar structures; otherwise, the knife blade may not cut.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6427197
Report Number2647580-2017-05137
Device Sequence Number10897009
Product Code GDW
UDI-Device Identifier20884523006589
UDI-Public20884523006589
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K001895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number111983
Device Catalogue Number111983
Device Lot NumberP4F0055X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;